What to do if you overdose on pills

Added: Dorthea Milardo - Date: 13.08.2021 04:15 - Views: 49839 - Clicks: 5574

An overdose is when you take a toxic poisonous amount of a drug or medicine. It is important to remember that not all overdoses are fatal or life threatening, however medical advice should always be sought if overdose is suspected or has occurred. An overdose is a medical emergency that requires immediate medical attention. Always call triple zero if you know or think that someone has had an overdose.

A wide range of s and symptoms can occur when a person overdoses, and everyone responds differently. s and symptoms depend on a variety of factors including:. Some knowledge of basic first aid could mean the difference between life and death in an emergency. Consider doing a first aid course, so that you will be able to manage if someone is injured or becomes ill.

If you think someone has taken an overdose :. Go to Overdose — what to do in an emergency for detailed information about dialling triple zero for a drug overdose, and what will happen in the emergency department. If you think someone may have taken an overdose but they are not showing any symptoms and seem okaycall the Poisons Information Centre on 13 11 26 24 hours, 7 days for advice on what to do.

An overdose can still be an emergency, even if the person seems okay at first. Paracetamol overdose is an example of this. Paracetamol is a common pain reliever and fever reducer that is usually bought over the counter without a prescription. It is one of the most common medicines taken by young children in an accidental overdose. Paracetamol is also commonly taken by people who intend to harm themselves suicide attempts.

There is only a small difference between the maximum daily dose of paracetamol and an overdose, which can cause liver damage.

doctor dating jokes

However, treatment must be started early to be effective, before the effects begin. Always seek treatment for paracetamol overdose immediately, even if the person seems quite well.

indiana hookup

A follow-up appointment with your doctor is important for everyone who has had an overdose. Your doctor can monitor your healing, advise on continued treatment if required or arrange for further help referral. If you were given charcoal in hospital, you will pass it with your next bowel motion in a day or two.

Home care suggestions include:. The best way to avoid overdose from illegal drugs is not to use them.

username for online dating profile

If you do use them, take precautions including:. This has been produced in consultation with and approved by:. The type of pain felt in the abdomen can vary greatly. Children may feel stomach pain for a range of reasons and may need treatment. For unexpected after-hours medical issues, there are telephone helplines, pharmacies, after-hours medical clinics or doctors who can visit you at home. The size of a standard drink can vary according to the type of alcohol. Severe allergic reactions anaphylaxis and asthma attacks need urgent emergency first aid.

In an emergency, always call triple zero Content on this website is provided for information purposes only.

thunder bay online dating

Information about a therapy, service, product or treatment does not in any way endorse or support such therapy, service, product or treatment and is not intended to replace advice from your doctor or other registered health professional. The information and materials contained on this website are not intended to constitute a comprehensive guide concerning all aspects of the therapy, product or treatment described on the website. All users are urged to always seek advice from a registered health care professional for diagnosis and answers to their medical questions and to ascertain whether the particular therapy, service, product or treatment described on the website is suitable in their circumstances.

lalawigang dating sakop ng davao del norte

The State of Victoria and the Department of Health shall not bear any liability for reliance by any user on the materials contained on this website. Home Drugs. Drug overdose. Actions for this Listen Print. Summary Read the full fact sheet.

does dating exclusively mean relationship

On this. Symptoms of overdose First aid for overdose Paracetamol overdose Treatment for drug overdose Self-care after treatment with activated charcoal Reasons for overdose Overdose risk factors Preventing overdose Drug use precautions Where to get help. Substances that people can overdose on include: alcohol prescription medications over-the-counter non-prescription medications illegal drugs some herbal remedies.

Symptoms of overdose A wide range of s and symptoms can occur when a person overdoses, and everyone responds differently. s and symptoms depend on a variety of factors including: which substance they took how much they took how they took it their state of health their age other factors.

Symptoms of What to do if you overdose on pills drug overdose including alcohol poisoning may include: nausea and vomiting severe stomach pain abdominal cramps diarrhoea chest pain dizziness loss of balance loss of co-ordination being unresponsive, but awake limp body seizures fitting drowsiness confusion agitation paranoia slow or erratic pulse difficulty breathing, shallow or erratic breathing or not breathing at all hallucination visual disturbances choking or gurgling sounds snoring deeply blue fingernails or lips pale or clammy face loss of consciousness.

First aid for overdose Some knowledge of basic first aid could mean the difference between life and death in an emergency. If you think someone has taken an overdose : Stay calm. Call triple zero for an ambulance. If the person is unconscious but breathing, place them on their side in the recovery position.

Make sure that the airway remains open by tilting the head back and lifting the chin. Check breathing and monitor their condition until help arrives. Do not try to make the person vomit. Do not give them anything to eat or drink. Keep any pill containers to take to the hospital. Paracetamol overdose Paracetamol is a common pain reliever and fever reducer that is usually bought over the counter without a prescription. s of paracetamol overdose include: drowsiness coma seizures abdominal pain nausea vomiting.

Treatment for drug overdose Medical care for overdose depends on: the drug or drugs taken the dose when and how the drug was taken what else it was taken with the effect on the person, including any medical complications resulting from the overdose. Self-care after treatment with activated charcoal If you were given charcoal in hospital, you will pass it with your next bowel motion in a day or two. Home care suggestions include: Follow all instructions given by the doctor. Drink plenty of water to avoid constipation. Be aware that charcoal could interfere with the effectiveness of other medications you may be taking.

For example, if you are taking the oral contraceptive pill, you will need to use another method of contraception until your next period. If you are unsure about how charcoal may affect your other medications and what to do about it, ask your doctor. Overdose risk factors People of any age may overdose.

The risk is increased when: more than one substance is taken at the same time the body is not used to taking a certain substance. Preventing overdose Some ways to avoid overdose include: Always read medication labels carefully. Take prescription medications only as directed. Keep all medications in their original packaging. Avoid drugs of any kind unless advised by a doctor. Always tell your doctor or other health professional if you have had an overdose before. Do not keep medications you no longer need.

Return them to the pharmacist. Keep all medicines, alcohol, drugs and poisons locked away in a safe secure place and out of reach of children. Be careful when taking different substances including alcohol at the same time. They can interact negatively and increase your risk of overdose. Drug use precautions The best way to avoid overdose from illegal drugs is not to use them.

If using illegal drugs from an unknown source or of unknown purity, have a smaller amount at first. Try to avoid using alone — let someone know where you are and what you are doing, or have a friend with you. Where to get help In an emergency, always call triple zero Emergency department of your nearest hospital Victorian Poisons Information Centre Tel.

Naloxone, Alcohol and Drug Foundation. Management of overdoseDepartment of Health, Australian Government. Give feedback about this. Was this helpful? Yes No. View all drugs. Related information. Support groups Family Drug Help. From other websites NPS: Information for consumers and carers. St John Ambulance Australia. Victorian Government — Alcohol and drugs. Victorian Poisons Information Centre. Content disclaimer Content on this website is provided for information purposes only. Reviewed on:

dating your former therapist What to do if you overdose on pills

email: [email protected] - phone:(527) 442-4754 x 4509

Drug overdose